Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 47, NWS Boston/Norton, MA

July 2, 2020Middlesex County, Norfolk County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 2, 2020, 8:22 PM EDT for Middlesex County, Norfolk County, Suffolk County, Massachusetts. It was in force for 53 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2020, 8:22 PM EDT (00:22 UTC)
Expired
Jul 2, 2020, 9:15 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Middlesex County, MA, Norfolk County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 8:30 PM EDTTSTM WND DMGCarlisle, MAMULTIPLE TREES DOWN ON CURVE STREET
Jul 2, 8:30 PM EDTTSTM WND DMGCarlisle, MATREE DOWN ON POLICE STATION ON LOWELL STREET
Jul 2, 8:31 PM EDTTSTM WND DMGBedford, MATREE DOWN ON HOUSE ON HARPER STREET
Jul 2, 8:31 PM EDTTSTM WND DMGCarlisle, MAMULTIPILE TREES DOWN ON PROCTOR ROAD
Jul 2, 8:40 PM EDTTSTM WND DMGLincoln, MALARGE TREE DOWN AND WIRES DOWN ON BEDFORD STREET
Jul 2, 8:47 PM EDTTSTM WND DMGWeston, MATREE DOWN BLOCKING ROUTE 20
Jul 2, 8:50 PM EDTTSTM WND DMGNewton, MATREE DOWN ON CAR ON COLUMBUS PLACE, TREE DOWN ON HOUSE ON LARCH STREET
Jul 2, 9:00 PM EDTTSTM WND DMGWellesley, MATREES DOWN INTO HOUSE ON ABERDEEN ROAD. TREE DOWN INTO HOUSE ON BOBOLINK ROAD
Jul 2, 9:11 PM EDTTSTM WND DMG1 N Westwood, MATREE DOWN BLOCKING HALF OF THE WESTBOUND LANE OF HIGH STREET AT DOVER RD IN WESTWOOD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 0.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2020-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2020-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

287 
WUUS51 KBOX 030022
SVRBOX
MAC017-021-025-030115-
/O.NEW.KBOX.SV.W.0047.200703T0022Z-200703T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
822 PM EDT Thu Jul 2 2020

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Suffolk County in eastern Massachusetts...
  Northeastern Norfolk County in eastern Massachusetts...
  Southeastern Middlesex County in northeastern Massachusetts...

* Until 915 PM EDT.

* At 821 PM EDT, a severe thunderstorm was located over Bedford, or
  near Lexington, moving south at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham,
  Brookline, Medford, Arlington, Billerica, Woburn, Braintree,
  Chelmsford, Natick, Randolph, Watertown, Lexington, Tewksbury and
  Needham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4216 7101 4212 7134 4256 7146 4261 7118
      4260 7117 4261 7116
TIME...MOT...LOC 0021Z 343DEG 23KT 4247 7131 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
3 follow-up statements
519 
WWUS51 KBOX 030043
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
843 PM EDT Thu Jul 2 2020

MAC017-021-025-030115-
/O.CON.KBOX.SV.W.0047.000000T0000Z-200703T0115Z/
Suffolk MA-Norfolk MA-Middlesex MA-
843 PM EDT Thu Jul 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SUFFOLK...NORTHEASTERN NORFOLK AND SOUTHEASTERN MIDDLESEX
COUNTIES...

At 841 PM EDT, a severe thunderstorm was located over Waltham, moving
south at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters and Doppler radar. Multiple trees 
         and were downed in Carlisle and Bedford between 830 and 832 
         PM.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham,
Brookline, Medford, Arlington, Billerica, Woburn, Braintree, Natick,
Randolph, Watertown, Lexington, Needham, Norwood and Wellesley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4216 7101 4212 7134 4249 7143 4252 7122
      4253 7118 4253 7113
TIME...MOT...LOC 0041Z 342DEG 22KT 4237 7126 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
961 
WWUS51 KBOX 030057
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
857 PM EDT Thu Jul 2 2020

MAC017-021-025-030115-
/O.CON.KBOX.SV.W.0047.000000T0000Z-200703T0115Z/
Suffolk MA-Norfolk MA-Middlesex MA-
857 PM EDT Thu Jul 2 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SUFFOLK...NORTHEASTERN NORFOLK AND SOUTHEASTERN MIDDLESEX
COUNTIES...

At 855 PM EDT, a severe thunderstorm was located over Wellesley,
moving south at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Trained weather spotters. This storm has a history of wind 
         damage from Carlisle, Bedford, Weston and Waltham between 
         830 and 850 PM. 

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham,
Brookline, Medford, Arlington, Braintree, Natick, Randolph,
Watertown, Lexington, Needham, Norwood, Wellesley, Milton and
Stoughton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm has a history of producing multiple reports of tree and 
powerline damage, and remains capable of wind damage. SEEK SHELTER 
NOW inside a sturdy structure and stay away from windows.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4216 7101 4212 7134 4240 7141 4243 7123
      4243 7117 4244 7110
TIME...MOT...LOC 0055Z 346DEG 22KT 4229 7127 

HAIL...<.75IN
WIND...60MPH
 
$$

Loconto
590 
WWUS51 KBOX 030112
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
912 PM EDT Thu Jul 2 2020

MAC017-021-025-030120-
/O.EXP.KBOX.SV.W.0047.000000T0000Z-200703T0115Z/
Suffolk MA-Norfolk MA-Middlesex MA-
912 PM EDT Thu Jul 2 2020

...THE SEVERE THUNDERSTORM WARNING FOR SUFFOLK...NORTHEASTERN NORFOLK
AND SOUTHEASTERN MIDDLESEX COUNTIES WILL EXPIRE AT 915 PM EDT...
    
Though this severe thunderstorm warning will expire at 915 PM, the 
severe thunderstorm which prompted the warning remains capable of 
producing wind damage. A new Severe Thunderstorm Warning has been 
issued for parts of Norfolk and western Suffolk counties until 1015 
PM.

LAT...LON 4216 7101 4212 7134 4240 7141 4243 7123
      4243 7117 4244 7110
TIME...MOT...LOC 0110Z 343DEG 23KT 4226 7126 

$$

Loconto

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:19 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 2, 7:19 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
719 PM EDT Thu Jul 2 2020

.SYNOPSIS...
Isolated showers and thunderstorms will diminish after sunset.
A backdoor cold front approaches our area overnight. The front
and a weak low pressure center remain in our vicinity during
Friday, bringing clouds and scattered mainly afternoon and
evening showers and thunderstorms. Cooler than normal weather
follows on Saturday, July 4th, across eastern New England along
with morning clouds and a few showers. Progressively warmer and
more humid air invades the area next week with chances of
typical late day showers or thunderstorms. The best chances for
storms look to be Wednesday and Thursday.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
715 PM update...

This Evening/Tonight...

The one lone severe thunderstorm that moved through western
Worcester County was dissipating as it moves through eastern
Windham County, CT. We are watching one strong storm near
Manchester, NH that could move into northeast Middlesex or
western Essex Counties around 8 PM if it holds together. That is
where there remains 500-1000 J/kg of MLCAPE but that should be
diminishing after sunset. With dry air in low levels, any
thunderstorm could produce a gust to 30-40 mph.

Previous discussion...

Slight chance for lingering shower or two over the interior
after sunset, then mainly dry tonight with partly cloudy to
mostly clear skies. Then late tonight back door cold front moves
into our area during with a weak low pressure circulation
forming along it and on the shoreline. This will allow for an
increase in cloud cover later tonight. While the late night
hours are expected to be mainly dry, it is possible we could get
an isolated shower or two in the area, or perhaps some patchy
drizzle nearshore.

With dewpoints in the 60s and an increase in cloud cover later
tonight, expecting warm overnight lows in the mid 60s to low 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Friday...

Interesting setup over our area, starting off the day with back door
cold front draped from weak low pressure near Cape Cod/Islands, with
models showing western end of front draped over western New England.
For our eastern zones and into central MA, this means a more
maritime influence with NE/onshore winds, bringing in some lower
cloud cover and eventual chances for scattered showers/light rain,
and high temps limited to the low to mid 70s.

Across the Connecticut River Valley Region in MA and northern CT,
somewhat warmer with highs upper 70s to low 80s, but the combination
of the front, better instability and some short waves moving NW to
SE through the area will bring a better chance for showers and
thunderstorms. Instability looks limited to 500-1000 J/kg and the
unstable airmass moves from E to W during the day as the back door
front exits western New England. With this in mind continuing higher
PoPs/QPF within western MA/western CT.

Continued with a non-diurnal temperature curve, with highs towards
midday and temperatures gradually falling in the afternoon.

Friday Night...

As front moves further south, high pressure over the Maritimes
builds southward into New England, bringing a continuation of the
E/NE flow and providing a stabilizing effect to the airmass as the
night wears on. Leftover convection over CT and Western MA should
dissipate early in the night, however some light rain is possible
closer to the shoreline due to the onshore marine influence. Clouds
then linger through the night over the three-state-region, with some
decreasing clouds towards daybreak over the interior. Cooler
overnight lows in the upper 50s to mid 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
430 PM update...

** Heat Advisories may be needed by Thursday...

Big Picture...

Upper level flow is from the northwest across our region through
the late weekend and early next week. An upper ridge axis then
builds across southern New England Tuesday and Wednesday, then
flattening out as a trough approaches from the Great Lakes late
in the week.

At the surface, there are rather nondescript features/weak
pressure systems until a bona fide southwest flow sets up from
Tuesday through Thursday. A cold front approaches on Thursday.

Daily details...

Independence Day...

High pressure over the Maritimes extends to New England,
bringing a cooling east flow over land that should stabilize
the airmass over our region. A few showers will exit the south
coast early in the morning, otherwise it should be a dry day.
High temperatures will range from near 70 at the immediate east
coast of MA to the lower 80s in the CT River valley. Cannot
rule out an isolated upslope rain shower in the east slopes of
the Berkshires but forecast PoPs are less than 20 percent.
Lows will be within a few degrees of 60.

Sunday...

A weak short wave trough moves southeastward across mainly
northern New England on Sunday. With temperatures in the 80s and
dewpoints rising to the mid 60s, this could be enough to trigger
a few scattered afternoon/evening thunderstorms, mainly in
central and northeast MA.

Monday...

Weak low pressure is over southern New England on Monday.
Winds will be light and variable and temperatures ranging from
70s with sea breezes at the coast to upper 80s over the CT River
valley. Models show potential for widely scattered showers or
thunderstorms over mainly western and southern sections.

Tuesday...
A southerly flow returns to the area with high temperatures well
up into the 80s, dewpoints mid 60s, and typical widely
scattered showers or storms in the interior.

Wednesday and Thursday...
Hot and humid bona fide summertime conditions as the upper ridge
erodes slightly and we are in SW flow at the surface with WNW
flow aloft. The 700 mb jet is relatively strong to our
northwest, with a look of a 'ring of fire' from the northern
Great Lakes to northern New England. We may be on the southern
part of this, but still will have relatively high chances of
thunderstorms in the afternoons and evenings. A cold front may
focus the storms more on Thursday. But any storms Wed and Thu could
be strong, with heavy downpours, frequent lightning, and gusty
winds.

Highs should reach 90 over interior sections Wed and the lower
to mid 90s on Thursday as 925 mb temps reach +26 to +28C. With
dewpoints having risen to near 70, this will lead to Heat Index
values approaching the mid 90s by Thursday, which could reach
Advisory thresholds in some areas.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

2315Z update...

Through 02Z: High confidence.

VFR conditions for most of the area. Isolated strong
thunderstorm with local IFR could move into northeast MA around
00Z.

Tonight after 02Z...High confidence thru about 09z, then trends
moderate.

Any leftover SHRA to weaken early, with VFR conditions. As weak sfc
low shifts into the southeast waters overnight/pre-dawn, increased
onshore/NE wind will bring stratus towards eastern terminals around
12Z. Timing of stratus onset still isn't clear but best chance
eastern MA terminals and the Cape. Light W winds veer to the N
by 12Z.

Friday...Moderate confidence.

Deterioration to MVFR-IFR with showers, possible embedded
thunder at BAF-BDL and perhaps ORH. Trends in timing and any
potential improvement less clear. NE/E winds prevail through the
day, strongest along the eastern shoreline.

Friday night...Moderate confidence.

MVFR/IFR conditions persist along eastern MA and RI terminals from
00Z thru 06Z, with mainly VFR over the interior. Then MVFR CIGs move
westward, may not reach BDL-BAF prior to 12Z Sat.

KBOS Terminal...High confidence through 09Z, then moderate
confidence in TAF. VFR with sea breeze until sunset.

KBDL Terminal...High confidence through 09Z, then moderate
confidence in TAF. Isolated tstms may pop nearby until around 00Z.
Otherwise VFR tonight, with CIGs becoming MVFR by midday Fri with a
chance for SHRA or isolated TSRA.

Outlook /Saturday through Tuesday/...

Independence Day: Mainly VFR, with local MVFR possible.

Saturday Night: Mainly VFR, with local IFR possible. Patchy BR.

Sunday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA, isolated TSRA.

Sunday Night: Mainly VFR, with local IFR possible. Slight
chance SHRA, patchy BR.

Monday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA.

Monday Night: VFR. Slight chance SHRA.

Tuesday: Mainly VFR, with areas MVFR possible. Slight chance
SHRA, isolated TSRA.

&&

.MARINE...
715 PM update...

Tonight...Mainly dry conditions, but an isolated shower is
possible later tonight. Local sea breezes diminish with sunset,
then SW winds 5 to 10 kts veering to the N overnight. Gusts to
25 kt Mass/Ipswich Bay and vicinity towards daybreak, with SCA
headlines posted.

Friday and Friday Night...

SCA continues into Friday for Mass/Ipswich Bay and the waters east,
as well as the waters east of Cape Cod, for seas 3 to 5 feet and NE
wind gusts to 25 kt. For the remainder of the waters NE wind gusts
15-20 kt expected with seas 2 to 4 feet. Scattered showers/light
rain mainly Friday night, with patchy fog developing.

Outlook /Saturday through Tuesday/...

Independence Day: Winds less than 25 kt. Slight chance of rain
showers, patchy fog.

Saturday Night: Winds less than 25 kt. Patchy fog. Areas of
visibility 1 to 3 nm.

Sunday: Winds less than 25 kt. Patchy fog.

Sunday Night: Winds less than 25 kt. Slight chance of rain
showers, slight chance of thunderstorms, patchy fog.

Monday: Winds less than 25 kt. Slight chance of rain showers.

Monday Night: Winds less than 25 kt. Slight chance of rain
showers. Areas of visibility 1 to 3 nm.

Tuesday: Winds less than 25 kt. Slight chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 7 AM to 11 PM EDT Friday for ANZ250.
     Small Craft Advisory from 7 AM to 6 PM EDT Friday for ANZ251.
     Small Craft Advisory from 1 PM to 11 PM EDT Friday for ANZ254.

&&

SYNOPSIS...NMB/GAF
NEAR TERM...NMB/GAF
SHORT TERM...NMB
LONG TERM...GAF
AVIATION...NMB/GAF
MARINE...NMB/GAF
Hazardous weather outlook, Jul 2, 4:22 PM EDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 PM EDT Thu Jul 2 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-032030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 PM EDT Thu Jul 2 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-032030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 PM EDT Thu Jul 2 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jul 2, 6:22 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
622 PM EDT THU JUL 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     BARRE                   42.42N  72.11W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON POWER LINES ON WORCESTER ROAD

0604 PM     TSTM WND DMG     NORTH BROOKFIELD        42.27N  72.08W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD

&&

EVENT NUMBER BOX2001636 BOX2001637

ws
Special weather statement, Jul 2, 6:28 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
628 PM EDT Thu Jul 2 2020

CTZ004-MAZ004-011-012-022315-
Windham CT-Southern Worcester MA-Eastern Hampden MA-
Northern Worcester MA-
628 PM EDT Thu Jul 2 2020

...STRONG THUNDERSTORM IN SOUTHWEST WORCESTER COUNTY APPROACHING
WINDHAM COUNTY IN NORTHERN CONNECTICUT...

At 627 PM EDT, Doppler radar was tracking a strong thunderstorm over
Southbridge, or 16 miles southwest of Worcester, moving south at 20
mph.

Pea size hail and wind gusts up to 50 mph will accompany this storm.

Locations impacted include...
Killingly, Webster, Southbridge, Oxford, Charlton, Spencer, Dudley,
Putnam, Thompson, Sturbridge, Brooklyn, Woodstock, Foster, Ashford,
Pomfret, Brimfield, Brookfield, Holland, Chaplin and East Brookfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4196 7213 4196 7210 4203 7210 4203 7214
      4216 7215 4220 7195 4187 7179 4179 7179
      4174 7211
TIME...MOT...LOC 2227Z 349DEG 18KT 4208 7202

Frank
Local storm report, Jul 2, 6:45 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
645 PM EDT THU JUL 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     BARRE                   42.42N  72.11W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON POWER LINES ON WORCESTER ROAD

0604 PM     TSTM WND DMG     NORTH BROOKFIELD        42.27N  72.08W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD

0605 PM     TSTM WND DMG     NORTH BROOKFIELD        42.27N  72.08W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREE DOWN ON POWER LINES ON HILLSVILLE ROAD

0610 PM     TSTM WND DMG     SPENCER                 42.24N  71.99W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON SAH STREET

&&

EVENT NUMBER BOX2001636 BOX2001637 BOX2001638 BOX2001639

ws
Local storm report, Jul 2, 6:52 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
652 PM EDT THU JUL 02 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND DMG     BARRE                   42.42N  72.11W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON POWER LINES ON WORCESTER ROAD

0604 PM     TSTM WND DMG     NORTH BROOKFIELD        42.27N  72.08W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON RTE 148 NEAR BROOKS POND ROAD

0605 PM     TSTM WND DMG     NORTH BROOKFIELD        42.27N  72.08W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREE DOWN ON POWER LINES ON HILLSVILLE ROAD

0610 PM     TSTM WND DMG     SPENCER                 42.24N  71.99W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON ASH STREET

0610 PM     TSTM WND DMG     OAKHAM                  42.35N  72.05W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON LINCOLN ROAD

0610 PM     TSTM WND DMG     SPENCER                 42.24N  71.99W
07/02/2020                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON SCHOOL STREET

&&

EVENT NUMBER BOX2001636 BOX2001637 BOX2001638 BOX2001639 BOX2001640
BOX2001641

ws
Special weather statement, Jul 2, 7:25 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
725 PM EDT Thu Jul 2 2020

MAZ005-006-030030-
Central Middlesex County MA-Western Essex MA-
725 PM EDT Thu Jul 2 2020

...STRONG THUNDERSTORM HEADED TOWARD NORTHEAST MASSACHUSETTS...

At 723 PM EDT, Doppler radar was tracking a strong thunderstorm over
Manchester, New Hampshire moving south at 25 mph.

Frequent cloud to ground lightning, pea size hail, and winds in
excess of 40 mph will accompany this storm.

Locations impacted include...
Lowell, Lawrence, Methuen, Billerica, Chelmsford, Andover, Dracut,
Tewksbury, North Andover, Westford, Tyngsborough and Dunstable.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4263 7109 4257 7144 4270 7149 4270 7129
      4273 7127 4274 7124 4275 7122 4274 7118
      4279 7118
TIME...MOT...LOC 2325Z 342DEG 23KT 4295 7142

Field
Special weather statement, Jul 2, 8:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
818 PM EDT Thu Jul 2 2020

MAZ005-006-013>016-030100-
Suffolk MA-Western Norfolk MA-Central Middlesex County MA-
Eastern Norfolk MA-Western Essex MA-Southeast Middlesex MA-
818 PM EDT Thu Jul 2 2020

...STRONG THUNDERSTORM...

At 817 PM EDT, Doppler radar was tracking a strong thunderstorm over
Carlisle, or near Billerica, moving south at 25 mph.

Pea size hail and wind gusts up to 50 mph will accompany this storm,
along with cloud to ground lightning and brief downpours. Gusty
winds may precede heavy rain.

Locations impacted include...
Boston, Cambridge, Quincy, Newton, Somerville, Framingham, Waltham,
Brookline, Medford, Arlington, Billerica, Woburn, Braintree,
Chelmsford, Andover, Natick, Randolph, Watertown, Lexington and
Tewksbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4257 7147 4264 7117 4221 7102 4212 7135
TIME...MOT...LOC 0017Z 343DEG 23KT 4252 7133

Loconto

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 PM EDTSpecial Weather StatementBOXMiddlesex, Norfolk42 min
Jul 2, 9:09 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk47 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.